Hey there! Sign in to join this conversationNew here? Join for free

Severe Depression Up To A Week Before Start Of Period Watch

    • #1
    • Thread Starter
    #1

    The title pretty much says it all, I get really strong depression symptoms/signs up to a week before the first day of my period but mainly the day or two before. It's happened on and off for about 3 years now, after having my periods for almost 6, but it's become more frequent (basically every month) in the last year.

    It took me a while to notice it and I thought it was just general PMS which I think it might still be but it has gotten worse than what it used to be. I've also started getting bad cramps and extreme tiredness on the first day over the last year so I'm assuming my hormones have started to flare up more.

    The feelings I get within the first week include feeling so lonely and like I have nothing to live for plus non-stop crying. I also feeling like a complete failure and as though I've let everyone down and that's not even half of it. Even though I feel lonely I still don't want to be around anyone or any loud noises so I hide away in my room etc, it's like my feelings contradict themselves and I can't stop it.

    I know I could never ever commit suicide or do anything to harm myself or my family but I do have thoughts of 'what's the point anymore' and feeling like I'm wasting my time on everything. I wouldn't say I'm actually depressed as the symptoms begin to wear off about half way through my period and are completely gone the week after, it's just a week and a half out of each month that are hell.

    I'm not really sure what I'm hoping to gain from posting about this on here but I just wondered if anyone else had experienced the same or similar and knew how to deal with it. I've just managed to calm myself down from a good hours cry and get settled in my bed so I'm hoping by the time I go to sleep/wake up tomorrow I'll feel a little happier
    • #2
    #2

    I know exactly how you feel, I had the same thing for years and it's not that uncommon so you're definitely not alone. If you ever feel like you are at risk of doing something like hurting yourself or worse, please talk to someone you trust straight away like a parent or relative, or a teacher if you're not at home.

    I can't urge you enough to go to your GP. They'll check to see if you have any hormonal problems and if not, will often suggest you try the pill if you're not opposed to it. If the first one they try doesn't have an effect, keep going back and asking to change. Eventually you'll (hopefully) find one that will help your hormones settle down. In the mean time while you're feeling this bad, let the people closest to you know that you're not feeling so great and cut yourself some slack. Try not to get too stressed, if you need to cry then find a friend or parent to give you a cuddle afterwards (from experience it makes you feel so much better), and try and take your mind off things by doing things you enjoy. Definitely go and see your GP ASAP though, because this can hopefully all get sorted out.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: April 2, 2013
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What's your favourite Christmas sweets?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.